Alert archive / Wisconsin / River Flood Warnings in 2023
River Flood Warning 7, NWS La Crosse, WI
NWS La Crosse, WI issued this river flood warning at Apr 9, 2023, 9:47 AM CDT for Adams County, Juneau County, Wisconsin. It took effect at Apr 10, 2023, 2:30 AM CDT. It was in force for 4 days.
The area
The outline as issued.
The facts
- Issued
- Apr 9, 2023, 9:47 AM CDT (14:47 UTC)
- In effect from
- Apr 10, 2023, 2:30 AM CDT
- Expired
- Apr 13, 2023, 8:41 PM CDT
- In force
- 4 days
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Adams County, WI, Juneau County, WI
The radar
The La Crosse radar (KARX), 98 km from the middle of the area, began a volume at 14:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Wisconsin River at Castle Rock Dam (CROW3).
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
506
WGUS43 KARX 091447
FLWARX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service La Crosse WI
947 AM CDT Sun Apr 9 2023
...The National Weather Service in La Crosse WI has issued a Flood
Warning for the following rivers in Wisconsin...
Wisconsin River at Castle Rock Dam affecting Juneau and Adams
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional river and weather information is available at
www.weather.gov/lacrosse.
The next statement will be issued this evening at 945 PM CDT.
&&
WIC001-057-100300-
/O.NEW.KARX.FL.W.0007.230410T0730Z-000000T0000Z/
/CROW3.1.SM.230410T0730Z.230413T0600Z.000000T0000Z.NO/
947 AM CDT Sun Apr 9 2023
...FLOOD WARNING FOR SNOWMELT IN EFFECT FROM LATE TONIGHT UNTIL
FURTHER NOTICE...
...REPLACES RIVER FLOOD WATCH...
* WHAT...Minor flooding is forecast.
* WHERE...Wisconsin River at Castle Rock Dam.
* WHEN...From late tonight until further notice.
* ADDITIONAL DETAILS...
- At 9:10 AM CDT Sunday the flow was 28,784.0 cfs.
- Forecast...The river is expected to rise above flood stage
just after midnight tonight and continue rising to 35,000.0
cfs early Thursday morning. Additional rises are possible
thereafter.
- Flood flow is 30,000.0 cfs.
- Flood History...No available flood history.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4392 9007 4402 9002 4402 8996 4377 8984
4377 8990
$$
Skow12 follow-up statements
719
WGUS83 KARX 092315
FLSARX
Flood Statement
National Weather Service La Crosse WI
615 PM CDT Sun Apr 9 2023
...The Flood Warning continues for the following rivers in
Wisconsin...
Wisconsin River at Castle Rock Dam affecting Juneau and Adams
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional river and weather information is available at
www.weather.gov/lacrosse.
The next statement will be issued late tonight at 1215 AM CDT.
&&
WIC001-057-100515-
/O.CON.KARX.FL.W.0007.230410T0730Z-000000T0000Z/
/CROW3.1.SM.230410T0730Z.230413T0600Z.000000T0000Z.NO/
615 PM CDT Sun Apr 9 2023
...FLOOD WARNING FOR SNOWMELT REMAINS IN EFFECT FROM LATE TONIGHT
UNTIL FURTHER NOTICE...
* WHAT...Minor flooding is forecast.
* WHERE...Wisconsin River at Castle Rock Dam.
* WHEN...From late tonight until further notice.
* ADDITIONAL DETAILS...
- At 6:10 PM CDT Sunday the flow was 28,781 cfs.
- Forecast...The river is expected to rise above flood stage
just after midnight tonight and continue rising to 35,000 cfs
early Thursday morning. Additional rises are possible
thereafter.
- Flood flow is 30,000 cfs.
- Flood History...No available flood history.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4392 9007 4402 9002 4402 8996 4377 8984
4377 8990
$$
Shea741
WGUS83 KARX 100219
FLSARX
Flood Statement
National Weather Service La Crosse WI
919 PM CDT Sun Apr 9 2023
...The Flood Warning is extended for the following rivers in
Wisconsin...
Wisconsin River at Castle Rock Dam affecting Juneau and Adams
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional river and weather information is available at
www.weather.gov/lacrosse.
The next statement will be issued Monday morning.
&&
WIC001-057-101700-
/O.EXT.KARX.FL.W.0007.230410T0736Z-000000T0000Z/
/CROW3.1.SM.230410T0736Z.230411T1800Z.000000T0000Z.NO/
919 PM CDT Sun Apr 9 2023
...FLOOD WARNING FOR SNOWMELT NOW IN EFFECT FROM LATE TONIGHT UNTIL
FURTHER NOTICE...
* WHAT...Minor flooding is forecast.
* WHERE...Wisconsin River at Castle Rock Dam.
* WHEN...From late tonight until further notice.
* ADDITIONAL DETAILS...
- At 9:10 PM CDT Sunday the flow was 28,755.0 cfs.
- Forecast...The river is expected to rise above flood stage
just after midnight tonight and continue rising to 36,000.0
cfs early Tuesday afternoon. Additional rises are possible
thereafter.
- Flood flow is 30,000.0 cfs.
- Flood History...No available flood history.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4392 9007 4402 9002 4402 8996 4377 8984
4377 8990
$$
Peters351
WGUS83 KARX 101004
FLSARX
Flood Statement
National Weather Service La Crosse WI
504 AM CDT Mon Apr 10 2023
...The Flood Warning continues for the following rivers in
Wisconsin...
Wisconsin River at Castle Rock Dam affecting Adams and Juneau
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional river and weather information is available at
www.weather.gov/lacrosse.
The next statement will be issued by noon today.
&&
WIC001-057-101700-
/O.CON.KARX.FL.W.0007.000000T0000Z-000000T0000Z/
/CROW3.1.SM.230410T1200Z.230411T1800Z.000000T0000Z.NO/
504 AM CDT Mon Apr 10 2023
...FLOOD WARNING FOR SNOWMELT REMAINS IN EFFECT UNTIL FURTHER
NOTICE...
* WHAT...Minor flooding is forecast.
* WHERE...Wisconsin River at Castle Rock Dam.
* WHEN...Until further notice.
* ADDITIONAL DETAILS...
- At 4:10 AM CDT Monday the flow was 28,759.0 cfs.
- Forecast...The river is expected to rise above flood stage
this morning and continue rising to a crest of 36,000.0 cfs
early tomorrow afternoon.
- Flood flow is 30,000.0 cfs.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4392 9007 4402 9002 4402 8996 4377 8984
4377 8990
$$
KAA523
WGUS83 KARX 101503
FLSARX
Flood Statement
National Weather Service La Crosse WI
1003 AM CDT Mon Apr 10 2023
...The Flood Warning continues for the following rivers in
Wisconsin...
Wisconsin River at Castle Rock Dam affecting Juneau and Adams
Counties.
.Snow melt has increased the flows along the Wisconsin River. This
will result in minor flooding for the Wisconsin River at Castle Rock.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional river and weather information is available at
www.weather.gov/lacrosse.
The next statement will be issued late tonight at 1245 AM CDT.
&&
WIC001-057-110600-
/O.CON.KARX.FL.W.0007.000000T0000Z-000000T0000Z/
/CROW3.1.SM.230411T1335Z.230415T1200Z.000000T0000Z.NO/
1003 AM CDT Mon Apr 10 2023
...FLOOD WARNING FOR SNOWMELT REMAINS IN EFFECT UNTIL FURTHER
NOTICE...
* WHAT...Minor flooding is forecast.
* WHERE...Wisconsin River at Castle Rock Dam.
* WHEN...Until further notice.
* IMPACTS...At 40,000 cfs, Several roads are closed downstream of
the dam. Highway Z and HH are likely closed.
* ADDITIONAL DETAILS...
- At 9:10 AM CDT Monday the flow was 28,709 cfs.
- Forecast...The river is expected to rise above flood stage
tomorrow morning and continue rising to 37,400 cfs Saturday
morning. Additional rises are possible thereafter.
- Flood flow is 30,000 cfs.
- Flood History...No available flood history.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4392 9007 4402 9002 4402 8996 4377 8984
4377 8990
$$
JSB396
WGUS83 KARX 110127
FLSARX
Flood Statement
National Weather Service La Crosse WI
827 PM CDT Mon Apr 10 2023
...The Flood Warning continues for the following rivers in
Wisconsin...
Wisconsin River at Castle Rock Dam affecting Adams and Juneau
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional river and weather information is available at
www.weather.gov/lacrosse.
The next statement will be issued Tuesday afternoon at 1200 PM CDT.
&&
WIC001-057-111700-
/O.CON.KARX.FL.W.0007.000000T0000Z-000000T0000Z/
/CROW3.1.SM.230411T1356Z.230415T1200Z.000000T0000Z.NO/
827 PM CDT Mon Apr 10 2023
...FLOOD WARNING FOR SNOWMELT REMAINS IN EFFECT UNTIL FURTHER
NOTICE...
* WHAT...Minor flooding is forecast.
* WHERE...Wisconsin River at Castle Rock Dam.
* WHEN...Until further notice.
* IMPACTS...At 40,000.0 cfs, Several roads are closed downstream of
the dam. Highway Z and HH are likely closed.
* ADDITIONAL DETAILS...
- At 8:10 PM CDT Monday the flow was 28,728.0 cfs.
- Forecast...The river is expected to rise above flood stage
tomorrow morning and continue rising to a crest of 37,400.0
cfs Saturday morning.
- Flood flow is 30,000.0 cfs.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4392 9007 4402 9002 4402 8996 4377 8984
4377 8990
$$
CZ118
WGUS83 KARX 111540
FLSARX
Flood Statement
National Weather Service La Crosse WI
Issued by National Weather Service Des Moines IA
1040 AM CDT Tue Apr 11 2023
...The Flood Warning continues for the following rivers in
Wisconsin...
Wisconsin River at Castle Rock Dam affecting Juneau and Adams
Counties.
For the Wisconsin River...including Castle Rock Dam, Muscoda...Minor
flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued this evening at 1045 PM CDT.
&&
WIC001-057-120345-
/O.CON.KARX.FL.W.0007.000000T0000Z-000000T0000Z/
/CROW3.1.SM.230413T0102Z.230418T0600Z.000000T0000Z.NO/
1040 AM CDT Tue Apr 11 2023
...FLOOD WARNING FOR SNOWMELT REMAINS IN EFFECT UNTIL FURTHER
NOTICE...
* WHAT...Minor flooding is forecast.
* WHERE...Wisconsin River at Castle Rock Dam.
* WHEN...Until further notice.
* ADDITIONAL DETAILS...
- At 10:10 AM CDT Tuesday the flow was 28,547.0 cfs.
- Forecast...The river is expected to rise above flood stage
tomorrow evening and continue rising to 36,100.0 cfs early
Tuesday morning. Additional rises are possible thereafter.
- Flood flow is 30,000.0 cfs.
- Flood History...No available flood history.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4392 9007 4402 9002 4402 8996 4377 8984
4377 8990
$$575
WGUS83 KARX 112004
FLSARX
Flood Statement
National Weather Service La Crosse WI
304 PM CDT Tue Apr 11 2023
...The Flood Warning continues for the following rivers in
Wisconsin...
Wisconsin River at Castle Rock Dam affecting Adams and Juneau
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Caution is urged when walking near riverbanks.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional river and weather information is available at
www.weather.gov/lacrosse.
The next statement will be issued this evening.
&&
WIC001-057-120815-
/O.CON.KARX.FL.W.0007.000000T0000Z-000000T0000Z/
/CROW3.1.SM.000000T0000Z.000000T0000Z.000000T0000Z.NO/
304 PM CDT Tue Apr 11 2023
...FLOOD WARNING FOR SNOWMELT REMAINS IN EFFECT UNTIL FURTHER
NOTICE...
* WHAT...Minor flooding is forecast.
* WHERE...Wisconsin River at Castle Rock Dam.
* WHEN...Until further notice.
* ADDITIONAL DETAILS...
- At 2:10 PM CDT Tuesday the flow was 28,580 cfs.
- Forecast...The river is expected to rise above flood stage
tomorrow evening and continue rising to 36,100.0 cfs early
Tuesday morning. Additional rises are possible thereafter.
- Flood flow is 30,000 cfs.
- Flood History...No available flood history.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4392 9007 4402 9002 4402 8996 4377 8984
4377 8990
$$
JAW910
WGUS83 KARX 120117
FLSARX
Flood Statement
National Weather Service La Crosse WI
817 PM CDT Tue Apr 11 2023
...The Flood Warning continues for the following rivers in
Wisconsin...
Wisconsin River at Castle Rock Dam affecting Adams and Juneau
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Caution is urged when walking near riverbanks.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional river and weather information is available at
www.weather.gov/lacrosse.
The next statement will be issued Wednesday morning.
&&
WIC001-057-121715-
/O.CON.KARX.FL.W.0007.000000T0000Z-000000T0000Z/
/CROW3.1.SM.230413T0051Z.230418T0600Z.000000T0000Z.NO/
817 PM CDT Tue Apr 11 2023
...FLOOD WARNING FOR SNOWMELT REMAINS IN EFFECT UNTIL FURTHER
NOTICE...
* WHAT...Minor flooding is forecast.
* WHERE...Wisconsin River at Castle Rock Dam.
* WHEN...Until further notice.
* ADDITIONAL DETAILS...
- At 8:10 PM CDT Tuesday the flow was 28,621.0 cfs.
- Forecast...The river will hold near 28,600.0 cfs just after
midnight tonight. It is then anticipated to rise above flood
stage tomorrow evening to 36,000.0 cfs Saturday morning.
- Flood flow is 30,000.0 cfs.
- Flood History...No available flood history.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4392 9007 4402 9002 4402 8996 4377 8984
4377 8990
$$
Peters514
WGUS83 KARX 121339
FLSARX
Flood Statement
National Weather Service La Crosse WI
839 AM CDT Wed Apr 12 2023
...The Flood Warning continues for the following rivers in
Wisconsin...
Wisconsin River at Castle Rock Dam affecting Juneau and Adams
Counties.
.Snow melt has increased the flows along the Wisconsin River. This
will result in minor flooding for the Wisconsin River at Castle Rock
starting after midnight tonight.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Caution is urged when walking near riverbanks.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional river and weather information is available at
www.weather.gov/lacrosse.
The next statement will be issued this evening at 845 PM CDT.
&&
WIC001-057-130145-
/O.CON.KARX.FL.W.0007.000000T0000Z-000000T0000Z/
/CROW3.1.SM.230413T0737Z.230415T1800Z.000000T0000Z.NO/
839 AM CDT Wed Apr 12 2023
...FLOOD WARNING FOR SNOWMELT REMAINS IN EFFECT UNTIL FURTHER
NOTICE...
* WHAT...Minor flooding is forecast.
* WHERE...Wisconsin River at Castle Rock Dam.
* WHEN...Until further notice.
* ADDITIONAL DETAILS...
- At 8:10 AM CDT Wednesday the flow was 28,692 cfs.
- Forecast...The river is expected to rise above flood stage
just after midnight tonight and continue rising to 36,100 cfs
early Saturday afternoon. Additional rises are possible
thereafter.
- Flood flow is 30,000 cfs.
- Flood History...No available flood history.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4392 9007 4402 9002 4402 8996 4377 8984
4377 8990
$$
JSB356
WGUS83 KARX 130237
FLSARX
Flood Statement
National Weather Service La Crosse WI
937 PM CDT Wed Apr 12 2023
...The Flood Warning continues for the following rivers in
Wisconsin...Minnesota...
Wisconsin River at Castle Rock Dam affecting Juneau and Adams
Counties.
Mississippi River at Wabasha affecting Buffalo and Wabasha
Counties.
.Warm temperatures will melt snowpack and increase river flows.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Caution is urged when walking near riverbanks.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional river and weather information is available at
www.weather.gov/lacrosse.
The next statement will be issued Thursday morning.
&&
WIC001-057-131630-
/O.EXT.KARX.FL.W.0007.000000T0000Z-230416T1912Z/
/CROW3.1.SM.230412T2225Z.230413T0210Z.230416T0112Z.NO/
937 PM CDT Wed Apr 12 2023
...FLOOD WARNING FOR SNOWMELT NOW IN EFFECT UNTIL EARLY SUNDAY
AFTERNOON...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Wisconsin River at Castle Rock Dam.
* WHEN...Until early Sunday afternoon.
* IMPACTS...At 30,000.0 cfs, Localized flooding occurs near Highway
Z and HH downstream of the dam.
* ADDITIONAL DETAILS...
- At 9:10 PM CDT Wednesday the flow was 30,122.0 cfs.
- Recent Activity...The maximum river flow in the 24 hours
ending at 9:10 PM CDT Wednesday was 30,122.0 cfs.
- Forecast...The river is expected to fall below flood stage
Saturday evening and continue falling to 12,100.0 cfs
Wednesday evening.
- Flood flow is 30,000.0 cfs.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4392 9007 4402 9002 4402 8996 4377 8984
4377 8990
$$
MNC157-WIC011-131630-
/O.CON.KARX.FL.W.0008.230414T1200Z-000000T0000Z/
/WABM5.2.SM.000000T0000Z.000000T0000Z.000000T0000Z.NO/
937 PM CDT Wed Apr 12 2023
...FLOOD WARNING FOR SNOWMELT REMAINS IN EFFECT FROM FRIDAY MORNING
UNTIL FURTHER NOTICE...
* WHAT...Moderate flooding is forecast.
* WHERE...Mississippi River at Wabasha.
* WHEN...From Friday morning until further notice.
* IMPACTS...At 14.4 feet, Flooding begins near East Main Street.
* ADDITIONAL DETAILS...
- At 9:15 PM CDT Wednesday the stage was 10.8 feet.
- Forecast...The river is expected to rise above flood stage
Friday morning and continue rising to 14.4 feet early
Wednesday morning. Additional rises are possible thereafter.
- Flood stage is 12.0 feet.
- Flood History...This crest compares to a previous crest of
12.7 feet on 05/23/2017.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4445 9207 4442 9200 4435 9192 4433 9200
4439 9209
$$
CZ797
WGUS83 KARX 131454
FLSARX
Flood Statement
National Weather Service La Crosse WI
954 AM CDT Thu Apr 13 2023
...The Flood Warning continues for the following rivers in
Wisconsin...
Wisconsin River at Castle Rock Dam affecting Adams and Juneau
Counties.
.Snow melt has increased the flows along the Wisconsin River. This
will result in minor flooding for the Wisconsin River at Castle Rock
starting This Afternoon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Caution is urged when walking near riverbanks.
Additional river and weather information is available at
www.weather.gov/lacrosse.
The next statement will be issued late tonight at 1200 AM CDT.
&&
WIC001-057-140500-
/O.CON.KARX.FL.W.0007.000000T0000Z-230416T1912Z/
/CROW3.1.SM.230412T2225Z.230413T1010Z.230416T0112Z.NO/
954 AM CDT Thu Apr 13 2023
...FLOOD WARNING FOR SNOWMELT REMAINS IN EFFECT UNTIL EARLY SUNDAY
AFTERNOON...
* WHAT...Minor flooding is forecast.
* WHERE...Wisconsin River at Castle Rock Dam.
* WHEN...Until early Sunday afternoon.
* IMPACTS...At 30,000 cfs, Localized flooding occurs near Highway Z
and HH downstream of the dam.
* ADDITIONAL DETAILS...
- At 9:10 AM CDT Thursday the flow was 24,527 cfs.
- Forecast...The river is expected to rise above flood stage
this afternoon to a crest of 30,100 cfs this afternoon. It
will then fall below flood stage Saturday evening.
- Flood flow is 30,000 cfs.
- Flood History...No available flood history.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4392 9007 4402 9002 4402 8996 4377 8984
4377 8990
$$
JSB385
WGUS83 KARX 140141
FLSARX
Flood Statement
National Weather Service La Crosse WI
841 PM CDT Thu Apr 13 2023
...The Flood Warning is cancelled for the following rivers in
Wisconsin...
Wisconsin River at Castle Rock Dam affecting Juneau and Adams
Counties.
WIC001-057-140245-
/O.CAN.KARX.FL.W.0007.000000T0000Z-230414T0141Z/
/CROW3.1.SM.230412T2225Z.230413T1010Z.230413T1012Z.NO/
841 PM CDT Thu Apr 13 2023
...FLOOD WARNING FOR SNOWMELT IS CANCELLED...
The Flood Warning is cancelled for
the Wisconsin River at Castle Rock Dam.
* ADDITIONAL DETAILS...
- At 8:10 PM CDT Thursday the flow was 28,429.0 cfs.
- Forecast...The river is anticipated to hold around 28,000.0
cfs through the next couple days.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4392 9007 4402 9002 4402 8996 4377 8984
4377 8990
$$
PetersWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this river flood warning went out at Apr 9, 6:25 AM CDT, 3 hours 22 minutes earlier.
Area forecast discussion, Apr 9, 6:25 AM CDT, 3 hours 22 minutes before
Area Forecast Discussion National Weather Service La Crosse WI 625 AM CDT Sun Apr 9 2023 .DISCUSSION...(Today through Saturday) Issued at 259 AM CDT Sun Apr 9 2023 Key Messages: - A very small chance for some light rain/sprinkles tonight with no significant rain expected through at least Thursday. - Early dose of summer like temperatures with near record to record readings possible Wednesday into Thursday. - With the warm and dry conditions, some fire weather concerns today into the middle of the week. Today and tonight... An upper-level trough slides across the Upper Mississippi River Valley tonight, bringing a slight chance for light rain to parts of southeast Minnesota and northeast Iowa. A very dry airmass at the surface will make it hard for precipitation to reach the surface, so while some CAMs show decent simulated radar returns this evening, the chance for precipitation is very low. Late tonight saturation begins to increase west of the Mississippi River. A few light rain showers or sprinkles may develop, but minimal rainfall totals are expected. Fire weather conditions could become elevated again today. A very dry, well-mixed airmass at the surface combines with 15-25 mph southwest wind gusts and dry fuels. Relative humidity values are currently forecast to fall into the low 20s to low 30s this afternoon, but if temperatures warm higher than currently forecast, HREF ensemble minimum relative humidity data shows the possiblity of RH values dropping into the mid-teens. Much of this week... The latest medium range models remain consistent with previous solutions in showing upper level ridging building over the Upper Midwest starting Monday and persisting through Thursday. The timing length of the ridging will be aided by a short term rex block that develops Tuesday and Wednesday with a closed low near the Texas/Louisiana Gulf Coast. This pattern will allow warm air to flow into the region with the 12C air at 850 mb arriving Tuesday and possibly reaching 18C for Wednesday before dropping back to around 12C for Thursday. The 08.12Z NAEFS continues to show these values being 2 to 2.5 standard deviations above normal, especially for Wednesday along with more of the area being under the warmer air. A noticeable uptick in the 08.12Z ECMWF EFI for Wednesday with values of 0.8 covering almost all of the area and a ribbon of 0.9 over parts of central/western Wisconsin. This would suggest some record or near record temperatures will be possible Wednesday as highs are expected to top out in the upper 70s to lower 80s. The EFI values for Thursday drop back to 0.7 to 0.8 with the standard deviation for 850 mb temperatures down to about 1 above normal. Some slight cooling is expected with highs generally in the middle to upper 70s, but still warm enough to approach near record territory. The overall probabilities for reaching 80 degrees from the NBM haven't changes much and sit in the 20 to 30 percent range Wednesday and then 20 percent or less for Thursday. With the warm temperatures Wednesday, potential for fire weather concerns remain in place. Wind gusts of 25 to 30 mph out of the south to southwest are expected with dew points generally in the upper 40s to lower 50s. This will create humidity values below 40 percent for a large part of the area south of Interstate 94 and down to 35 percent or less across the sandy area of central Wisconsin. Potential exists for these to be lower based on forecast soundings as plenty of dry air aloft exists if the mixing ends up being deeper than currently shown. The next chance for rain will come in starting Friday as the rex block breaks down/moves east. As this occurs, all the models are depicting a short wave trough coming out the northwest side of the rex block, getting picked up by the advancing southwest flow and lifted over the region followed by additional short wave troughs embedded in the southwest flow. This could result in some scattered showers across the region for Friday into the upcoming weekend. && .AVIATION...(For the 12Z TAFS through 12Z Monday morning) Issued at 622 AM CDT Sun Apr 9 2023 VFR conditions are forecast through the TAF period. High cloud coverage increases this afternoon. Southerly winds gust 20-30 knots this morning, gradually subsiding from west to east this afternoon. A few sprinkles are possible tonight at RST, but precipitation will have a hard time making it to the ground due to a very dry airmass near the surface. && .HYDROLOGY... Issued at 259 AM CDT Sun Apr 9 2023 With the latest models continuing to support a warmup this week, a rapid increase in the snowmelt should occur across northern Minnesota and Wisconsin. The runoff from this will get fed into tributaries of the Mississippi River and eventually into the mainstem of the river. Due to the drought leading into the winter, there is uncertainty in the river models on how much of the snowmelt the soils will absorb versus becoming runoff into the rivers. Based on current conditions and the weather forecast over the next several days, local locations along the mainstem of the Mississippi River may begin to experience flooding on or after April 14th. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && DISCUSSION...KAA/04 AVIATION...KAA HYDROLOGY...04/JAW
Hazardous weather outlook, Apr 9, 5:35 AM CDT, 4 hours 12 minutes before
Hazardous Weather Outlook National Weather Service La Crosse WI 535 AM CDT Sun Apr 9 2023 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-101100- Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette- Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston- Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau- Adams-Vernon-Crawford-Richland-Grant- 535 AM CDT Sun Apr 9 2023 This Hazardous Weather Outlook is for portions of southeast Minnesota...northeast Iowa and southwest into central Wisconsin. .DAY ONE...Today and Tonight Low relative humidity during the afternoon may lead to some fire weather concerns for area south of Interstate 94. .DAYS TWO THROUGH SEVEN...Monday through Saturday The combination of gusty winds, low relative humidity and warm temperatures will create some fire weather concerns Wednesday. There will be a chance for some thunderstorms Saturday. It is too early to determine if there will be severe threat with this activity. .SPOTTER INFORMATION STATEMENT... No action is needed. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled.
The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 8:20 PM CDT | River Flood Watch | ARX | Adams, Juneau | 13 hr |
| Apr 9, 9:55 AM CDT | River Flood Watch | ARX | Buffalo | 22 days |
Nearby
River Flood Warnings in Wisconsin, 2023Every river flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.